MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Catalog Number 119314M
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on friday (b)(6) 2024, a dh nurse placed a 14fr foley catheter on a patient and there was a malfunction of the balloon.The urologist was called in to remove the catheter because the balloon would not inflate and the registered nurse was unable to remove the 2mls of fluid they had put into the balloon.When the urologist came in, they had to use a guide wire to puncture the balloon to inflate it and remove the catheter.Per follow up via email on 10sep2024, it was reported that 14fr foley catheter placed for vcug under sedation was placed in the urethra and the balloon was inflated with 2ml of fluid.The catheter was not able to be pulled back into proper position and the fluid in the balloon was unable to be removed.The team troubleshooted the catheter removal and were unable to remove the catheter.The urologist was called emergently to assist with catheter removal.The catheter port was cut during the troubleshooting process so when the urologist arrived, they placed a sensor wire via the cut balloon port and was able to dislodge fluid from the balloon.At that point, the catheter was removed.The patient was re-prepped and another catheter was placed with some difficulty by the urologist which is documented in the patient record.Ultimately, the patient had a 10fr straight catheter was placed into the bladder.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that on friday (b)(6)2024, a dh nurse placed a 14fr foley catheter on a patient and there was a malfunction of the balloon.The urologist was called in to remove the catheter because the balloon would not inflate and the registered nurse was unable to remove the 2mls of fluid they had put into the balloon.When the urologist came in, they had to use a guide wire to puncture the balloon to inflate it and remove the catheter.Per follow up via email on 10sep2024, it was reported that 14fr foley catheter placed for vcug under sedation was placed in the urethra and the balloon was inflated with 2ml of fluid.The catheter was not able to be pulled back into proper position and the fluid in the balloon was unable to be removed.The team troubleshooted the catheter removal and were unable to remove the catheter.The urologist was called emergently to assist with catheter removal.The catheter port was cut during the troubleshooting process so when the urologist arrived, they placed a sensor wire via the cut balloon port and was able to dislodge fluid from the balloon.At that point, the catheter was removed.The patient was re-prepped and another catheter was placed with some difficulty by the urologist which is documented in the patient record.Ultimately, the patient had a 10fr straight catheter was placed into the bladder.
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.No actions can be taken at this time since a root cause was not identified.Received 1 all silicone foley catheter attached to the drainage bag.The returned catheter did not have the inflation valve or cap, it has been cut, therefore no lot number is identified.The sample also had a guide wire entering through the inflation arm and coming out through one of the drainage eyes.The balloon was inspected, and no cuts, pinholes or damages were noted.It was also noted that before this section the guide wire had created a lumen-to-lumen leak, passing to the drainage funnel and coming out through drainage eyelet.The reported event was confirmed.The returned sample does not meet specification which states: catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.No dhr could be performed as the lot number is unknown.The instructions for use were found adequate and state the following: 1.Occlude drainage tubing a minimum of 3 inches below the sampling port by kinking the tubing until urine is visible under the access site.2.Swab surface of bard ez-lok sampling port with antiseptic wipe.(fig.2) 3.Using aseptic technique, position the syringe in the center of the sampling port.Press the syringe firmly and twist gently to access the sampling port.(fig.3) 4.Slowly aspirate urine sample into syringe and remove syringe from sample port.5.Unkink tubing if necessary and transfer urine specimen into specimen cup or follow hospital protocol.Discard syringe according to hospital protocol.6.Follow established hospital protocol for specimen labeling and transport to lab.Sterile unless package is opened or damaged, except for any individually packaged components within the tray which are not labeled as sterile.These components are not terminally sterilized.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Single use only.Do not resterilize.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage the catheter and may cause balloon to burst.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and applicable local, state and federal laws and regulations.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Please consult product label and insert for any indications, contraindications, hazards, warnings, cautions and directions for use.Proper techniques for urinary catheter insertion perform hand hygiene immediately before and after insertion insert urinary catheters using aseptic technique and sterile equipment use the smallest foley catheter possible, consistent with good drainage document the indications for catheter insertion, date and time of catheter insertion, individual who inserted catheter, and date and time of catheter removal in patient record proper techniques for urinary catheter maintenance secure the foley catheter, use the statlock foley stabilization device if provided maintain a closed drainage system by utilizing pre-connected, sealed catheter-tubing junctions maintain unobstructed urine flow and keep the catheter and collection tube free from kinking keep the collection bag below the level of the bladder or hips at all times empty the collection bag regularly (e.G., prior to transport) using a separate, clean collection container for each patient routine hygiene (e.G., cleansing of the meatal surface during daily bathing or showering) is appropriate.Leave foley catheter in place only as long as needed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20266073
Report Number1018233-2024-05851
Device Sequence Number18233716
Product Code MJC
UDI-Device Identifier00801741039904
UDI-Public(01)00801741039904
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number119314M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer01/11/2025
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexMale
Patient Weight48 KG
Patient RaceWhite